MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US VERSALOK PEEK WITH ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210818
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and evaluated.Visual observation revealed that the eyelet on the peek pin was broken and the anchor was stuck on the inserter shaft.No procedural information was provided that would help determine the root cause for the failure.From historical investigation of this failure mode, a capa was initiated to address the eyelet breakage issues.The capa calls out the minimum eyelet wall thickness to be a critical dimension as it is a predictor of both force to load suture through the eyelets, as well as eyelet blowout force, and the prints were updates accordingly to control this feature.The capa was deemed effective as effectiveness check resulted in the overall complaint rate being within the expected occurrence rates.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for this lot released to distribution.At this point in time, based on the overall complaint rate, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the tip of the versalok peek anchor broke off as the surgeon was threading the sutures through prior to being inserted into the patient.It was not reported if there were any delays in the procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
VERSALOK PEEK WITH ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7699557
Report Number1221934-2018-51439
Device Sequence Number16420798
Product Code MAI
UDI-Device Identifier10886705001323
UDI-Public10886705001323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2015
Device Catalogue Number210818
Device Lot Number3621302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2013
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1